Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Experiencing cramps and slightly yellow mucus in stool. What am I suffering from?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 436 Questions
This morning I experienced four healthy feeling, normal no well movements of medium to large volume. By erarly afternoon, I felt cramps indicating another, but the discharge was a mostly clear, slightly yellow mucous. This has occurred twice more with the same discharge. I feel the urge to evacuate the bowels, but nothing emerge but the mucous, and ot very much volume of it. The odor is a slight ammonia, almost sweet smell ... A ideas ?
Posted Thu, 28 Feb 2013 in Digestion and Bowels
Answered by Dr. Abhijit Deshmukh 8 hours later

Thank you for the query.

Possibly, you are suffering for a mild intestinal infection likely food or water borne.

Most likely, it should settle down with time. Take a probiotic and a mild anti diarrheal, if it does not settle in a day. It is also worthwhile getting a stool routine and culture examination done, if it does not settle in a day or two.

Do watch for blood in stools, if it is present, then consult a doctor.
Drink lot of water to ensure that you do not get dehydrated.

Not to worry about stool smell.

Hope this answers your query.

Wish you a speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor